MAUDE Adverse Event Report: BECKMAN COULTER ACCESS ACCUTNI+3 REAGENT; IMMUNOASSAY METHOD, TROPONIN SUBUNIT

BECKMAN COULTER ACCESS ACCUTNI+3 REAGENT; IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Model Number A98264
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).The customer did not supply patient demographics such as age, date of birth, sex, weight, ethnicity or race.The access accutni+3 reagent was not returned for evaluation.No hardware errors or other assay issues were reported in conjunction with this event.A beckman coulter field service engineer (fse) was dispatched to assess the instrument's performance on (b)(6) 2021 and adjusted ultrasonics.He ran 100 repetitions of troponin using wash buffer as sample and did not obtain any flyer.Another fse went to the customer site on (b)(6) 2021 to observe pre-analytical specimen handling.He indicated that no pre-analytical issue was seen with no fibrin or cellular debris within samples.The customer is running all accutni+3 patient samples in duplicate and is investigating any discrepancies.In conclusion, although the fse serviced the instrument, the root cause of this event cannot be determined with the available information.
 
Event or Problem Description
On (b)(6) 2021 the customer reported obtaining false non-reproducible troponin i (access accutni+3) result for one patient involving the laboratory's dxi 800 access immunoassay w/spot b analyzer (serial number (b)(4)).Despite multiple attempt have been made to get additional information on patient results, no additional information was provided.One patient was sent to the catheterization laboratory but, despite multiple attempt, it is unknown if the patient has been catheterized or not.No hardware errors or other assay issues were reported in conjunction with this event.Calibration passed on (b)(6) 2021 with reagent lot 922912 and calibrator lot 922646.Quality control (qc) was passing within the laboratorys established ranges.A beckman coulter field service engineer (fse) was dispatched to the customer on (b)(6) 2021 and adjusted ultrasonics.He ran 100 repetitions of troponin using wash buffer as sample and did not obtain any flyer.Another fse went to the customer site on (b)(6) 2021 to observe pre-analytical specimen handling.He indicated that no pre-analytical issue was seen with no fibrin or cellular debris within samples.The customer is running all accutni+3 patient samples in duplicate and is investigating any discrepancies.Sample information such as sample collection tube used, centrifugation time and speed, storage or handling was not provided by the customer.There was no report of sample integrity issues.No further sample information was provided.
 
Additional Manufacturer Narrative
Per the internal tnidx nrfp investigation, the precipitant found in the conjugate well of the accutni+3 dxi reagent lot 922911/922912 correlates with the non-reproducible fliers observed at some customer sites.This issue was not consistently reproducible on dxi instruments evaluated during this investigation.Over 20 dxi instruments were screened using a standard protocol and only 1 instrument was found to reproduce the issue.Additionally, the amount of precipitant in the conjugate well varied among reagent packs lot 922911/922912.Although precipitant was identified in the conjugate wells of alternate lots of accutni+3 dxi, there were no noted increase in flier rates.In conclusion, the cause of this event could not be determined with the available information.There is no evidence to suggest that a malfunction occurred in conjunction with this event.Although hardware intervention was performed and precipitant may have contributed to this issue, there is not enough information to determine the cause of this event.

Brand Name
ACCESS ACCUTNI+3 REAGENT
Common Device Name
IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key11759910
Report Number2122870-2021-00059
Device Sequence Number14187879
Product Code MMI
UDI-Device Identifier15099590209353
UDI-Public(01)15099590209353(17)220131(11)210131(10)922912
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K121214
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberA98264
Device Catalogue NumberA98264
Device Lot Number922912
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date04/08/2021
Initial Date Received by Manufacturer 04/08/2021
Supplement Date Received by Manufacturer07/21/2021
Initial Report FDA Received Date05/03/2021
Supplement Report FDA Received Date07/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;